Alert archive / West Virginia / Frost Advisories in 2007

Frost Advisory 3, NWS Charleston, WV

May 13, 2007

NWS Charleston, WV issued this frost advisory at May 13, 2007, 3:48 AM EDT. It took effect at May 14, 2007, 4:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 13, 2007, 3:48 AM EDT (07:48 UTC)
In effect from
May 14, 2007, 4:00 AM EDT
Expired
May 14, 2007, 9:00 AM EDT
In force
5 hr
Issued by
NWS Charleston, WV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRLX 130748
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
348 AM EDT SUN MAY 13 2007

WVZ046-047-131600-
/O.NEW.KRLX.FR.Y.0003.070514T0800Z-070514T1300Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
348 AM EDT SUN MAY 13 2007

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT MONDAY. 

A HIGH PRESSURE CENTER WILL MOVE IN OVERNIGHT. CLEAR SKIES...CALM
WINDS...AND A DRY AIRMASS WILL CREATE IDEAL RADIATIONAL COOLING
CONDITIONS. TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER AND
MID 30S. THIS WILL ALLOW FROST TO FORM IN VALLEY LOCATIONS AWAY
FROM RIVERS.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
3 follow-up statements
000 
WWUS71 KRLX 131742
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
142 PM EDT SUN MAY 13 2007

WVZ046-047-140145-
/O.CON.KRLX.FR.Y.0003.070514T0800Z-070514T1300Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
142 PM EDT SUN MAY 13 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
MONDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT MONDAY MORNING.

A HIGH PRESSURE SYSTEM WILL PROVIDE CLEAR SKIES...CALM WINDS...AND
A DRY AIRMASS TONIGHT. THIS WILL ALLOW TEMPERATURES TO DROP INTO
THE LOWER AND MID 30S...WITH FROST IN VALLEY LOCATIONS AWAY FROM
RIVERS.

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS71 KRLX 140106
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
906 PM EDT SUN MAY 13 2007

WVZ046-047-140915-
/O.CON.KRLX.FR.Y.0003.070514T0800Z-070514T1300Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
906 PM EDT SUN MAY 13 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
MONDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT MONDAY. 

A HIGH PRESSURE SYSTEM WILL PROVIDE CLEAR SKIES...CALM WINDS...
AND A DRY AIRMASS TONIGHT. THIS WILL ALLOW TEMPERATURES TO DROP
INTO THE LOWER AND MID 30S...WITH FROST IN VALLEY LOCATIONS AWAY
FROM RIVERS.

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS71 KRLX 140720
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
320 AM EDT MON MAY 14 2007

WVZ046-047-141300-
/O.CON.KRLX.FR.Y.0003.070514T0800Z-070514T1300Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
320 AM EDT MON MAY 14 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

MOSTLY CLEAR SKIES...CALM WINDS... AND A DRY AIRMASS WILL ALLOW
TEMPERATURES TO DROP INTO THE LOWER AND MID 30S. FROST IS EXPECTED
TO FORM IN VALLEY LOCATIONS AWAY FROM RIVERS.

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at May 13, 3:18 AM EDT, 30 minutes earlier.

Area forecast discussion, May 13, 3:18 AM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
318 AM EDT SUN MAY 13 2007

.SYNOPSIS...
HIGH PRESSURE WILL BE IN CONTROL OF OUR WEATHER THROUGH TUESDAY. A
COLD FRONT WILL BE DROPPING IN TUESDAY NIGHT AND WEDNESDAY...WITH
HIGH PRESSURE THEN RETURNING BY THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...

EARLIER SHRA HAVE MOVED OFF TO THE EAST...ALONG WITH H500 SHORTWAVE.
LEFTOVER STRATOCU LINED UP ALONG THE MOUNTAINS...BEING HELD IN BY
INVERSION A FEW THOUSAND FEET UP.  EXPECT THESE CLOUDS TO PERSIST
SOMEWHAT UNTIL THE INVERSION CAN BREAK LATER THIS MORNING.

AFTER THAT...CLOUDS WILL BE HARD TO COME BY THROUGH TONIGHT.
PERHAPS SOME CI COULD SNEAK OVER THE UPPER RIDGE INTO OUR OHIO
COUNTIES VERY LATE TONIGHT...BUT THAT IS IT AS A QUITE DRY AIRMASS
ADVECTS IN.  RH/FUEL MOISTURE PARAMETERS BECOME BORDERLINE THIS
AFTERNOON...BUT WINDS WILL REMAIN LIGHT ENOUGH...SO NO LARGE FIRE
WEATHER CONCERNS.

WITH DRY AIRMASS IN PLACE...PREFER A DECENT DIURNAL RANGE...SO WENT
ON THE WARM SIDE OF MOS TEMPS TODAY AND THE COOL SIDE TONIGHT.  THE
VALLEYS IN RANDOLPH/POCAHONTAS COUNTIES SHOULD GET TO AT LEAST THE
LOWER 30S IN IDEAL RADIATIONAL CONDITIONS...SO WILL HOISE A FROST
ADVISORY FOR THESE COUNTIES.  RIGHT NOW...ONLY SPOTTY FROST AT BEST
EXPECTED IN BORDERING COUNTIES BUT WILL TELL DAY SHIFT TO MONITOR.

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
NO BIG CHANGES FOR SUNDAY NIGHT THROUGH MONDAY NIGHT. THERE IS THE
POSSIBILITY OF FROST FOR DAWN MONDAY CENTERED AROUND EKN.

MODELS HAVE BEEN FAIRLY CONSISTENT ON THE TIMING OF THE COLD FRONT
TUESDAY NIGHT AND WEDNESDAY.  MADE A FEW TWEAKS TO THE POPS TUESDAY
NIGHT OTHER THAN THAT NOT MUCH CHANGE.  LOWERED MAX TEMPS A BIT
WEDNESDAY AS COLD FRONT IS THROUGH MUCH OF THE AREA DURING THE
AFTERNOON.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
QUIET WEATHER PATTERN RETURNS THURSDAY AND CONTINUES INTO NEXT
WEEKEND AS HIGH PRESSURE ONCE AGAIN BUILDS IN.

&&

.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
H500 SHORTWAVE CATCHING UP WITH LEFTOVER LOW LEVEL MOISTURE...AND
HAS MANAGED TO GENERATE A FEW SHRA.  MOST OF THESE HAVE MOVED EAST
OF THE AREA.  SOME MVFR STRATOCUMULUS HAVE FORMED IN THE UPSLOPE
AREAS.  THESE SHOULD BREAK UP BY 09/10Z OR SO AS DRIER AIR CONTINUES
TO WORK IN FROM THE NORTH...BUT WILL KEEP AN EYE ON THEM.  CERTAINLY
AFTER DAYTIME MIXING GETS GOING...THERE WILL BE VIRTUALLY NO CLOUDS
FOR THE REMAINDER OF THE PERIOD.

NO SIGNIFICANT WEATHER SUNDAY NIGHT THROUGH TUESDAY....AND
THURSDAY.  THUNDERSTORMS POSSIBLE TUESDAY NIGHT OR WEDNESDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FROST ADVISORY FROM 4 AM TO 9 AM EDT MONDAY FOR WVZ046-047.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...CL
NEAR TERM...CL
SHORT TERM...MDP
LONG TERM...DB
AVIATION...CL
Hazardous weather outlook, May 12, 4:45 AM EDT, 23 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
445 AM EDT SAT MAY 12 2007

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>031-033>036-130845-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
445 AM EDT SAT MAY 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ032-037>040-046-047-130845-
TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
445 AM EDT SAT MAY 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WITH FORECAST LOW TEMPERATURES IN THE LOW AND MID 30S...FROST IS
POSSIBLE FOR DAWN ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KTB

Nearby

Frost Advisories in West Virginia, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.